Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 238, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2005, 2:55 AM CDT for Custer County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2005, 2:55 AM CDT (07:55 UTC)
- Expired
- Jun 21, 2005, 3:26 AM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4868 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 210755 SVRLBF NEC041-210900- /O.NEW.KLBF.SV.W.0238.050621T0755Z-050621T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 AM CDT TUE JUN 21 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 400 AM CDT * AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MASON CITY...OR ABOUT 21 MILES NORTHWEST OF RAVENNA...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN CUSTER COUNTY AT 310 AM CDT LAT...LON 4145 9922 4131 9956 4106 9949 4105 9921 $$ SPRINGER
1 follow-up statement
000 WWUS53 KLBF 210826 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 AM CDT TUE JUN 21 2005 NEC041-210837- /O.CAN.KLBF.SV.W.0238.000000T0000Z-050621T0900Z/ CUSTER NE- 327 AM CDT TUE JUN 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY IS CANCELLED... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4145 9922 4131 9956 4106 9949 4105 9921 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:43 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 21, 2:43 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 AM CDT TUE JUN 21 2005 .DISCUSSION... MAIN CHALLENGE IS WHAT WILL HAPPEN IN THE SHORT TERM...WITH NAM/GFS NOT HANDLING CURRENT CONVECTION VERY WELL AT ALL. AT THE SFC... SOUTHERLY FLOW TODAY WILL ADVECT COOLER/MOIST AIR FROM CONVECTION WHICH SHOULD EXIST TO THE SOUTH. WITH LARGER SCALE SUBSIDENCE...ROLE THIS WILL PLAY ON CLOUD COVER AND TEMPS BIGGEST QUESTION. HAVE COOLED DOWN THE FORECAST AND INCREASED CLOUD COVER A BIT. NAM DEPICTING SIMILAR SETUP AS YESTERDAY...WITH DRY AIR PUSING EAST INTO THE W PANHANDLE. TD/S YESTERDAY DROPPED INTO THE MID 20S AT KCPR. SFC TROUGH AT 06Z ACROSS CENTER OF CWA...WHICH IS FURTHER EAST THAN NAM MODEL PROJECTS. ALTHOUGH THIS SHOULD RETREAT WESTWARD DURING THE DAY...WILL RUN WITH DRIER AIR INTO THE NW ZONES...WARMER TEMPS AND KEEP OUT PRECIP CHANCES. MAGNITUDE OF SB INSTABILITY IN QUESTION AS CLOUDS AND TEMPS WILL PLAY ROLE...HOWEVER LOW LEVELS OF THE ATM WILL BE MOIST AND TD/S ARE EXPECTED TO BE IN THE UPPER 60S TO NEAR 70... FAR WEST ZONES SHOULD DROP INTO THE 50S IN THE AFTERNOON/EARLY EVENING. WILL LEAVE SCH T IN NE ZONES FOR THE AFTERNOON SHOULD INSTABILITY BE REALIZED AND OUTFLOW BOUNDARIES ARE ABLE TO PROVIDE ENOUGH LIFT TO OVERCOME CIN. FOR TONIGHT...NAM/GFS PEGGING NE ZONES...NOW IN THE SAME TIMEFRAME...AS MCS DEVELOPS IN ND DURING THE DAY AND ROTATES AROUND RIDGE OVERNIGHT. HAVE BUMPED UP POPS IN NE ZONES TO CHANCE. DAY SHIFT MAY NEED TO CONSIDER FFW WITH AREA CURRENTLY RECEIVING VERY HEAVY RAINFALL WITH KFSD RADAR INDICATING UP TO 6 IN. OF HAIL CONTAMINATED STP IN SE HOLT COUNTY. FOR WED...H5 RIDGE REMAINS AND TEMPS SHOULD CONTINUE TO BE WARM. WITH MORE OF A WESTERLY COMPONENT TO SFC FLOW...HUMIDITY AND INSTABILITY SHOULD BE LESS...EXCEPT FAR NE. WITH THIS IN MIND...WILL KEEP CWA DRY. TIMING PROBLEMS OF COLD FRONT FOR THURS/FRI RELATE TO UPPER LOW TRAVERSING S CANADA. GEM/GFS/NAM ALL WITH VARYING SOLUTIONS. GFS STRONGEST WITH FEATURE AT H5...AND THIS RESULTS IN SLIGHTLY FASTER FROPA...CLEARING THE CWA BY 12Z FRI. FOR NOW HAVE LEFT GOING FORECAST IN WITH TSRA CHANCES THURS AFTERNOON THROUGH FRIDAY NIGHT. BEYOND FRI...NO CHANGES MADE TO ONGOING FORECAST. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
Hazardous weather outlook, Jun 20, 3:33 PM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON JUN 20 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT MON JUN 20 2005 .DAY ONE...TONIGHT A BOUNDARY WORKING ACROSS THE NORTHERN AND CENTRAL SANDHILLS REGION WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. A FEW OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL AS THEY MOVE THROUGH THE SANDHILLS AND INTO SOUTHWEST NEBRASKA THROUGH THE EVENING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF SOUTH DAKOTA INTO NORTHEAST PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF A BURWELL TO VALENTINE LINE THIS EVENING AND OVERNIGHT...WITH A FEW OF THESE STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG RIDGE OVER THE HIGH PLAINS WILL CONTINUE INTO THE WEEKEND WITH HIGH TEMPERATURES WELL ABOVE NORMAL...NEAR AND ABOVE 90 DEGREES. TUESDAY MORNING THUNDERSTORMS WILL BE EXITING NORTH CENTRAL NEBRASKA. BY TUESDAY EVENING ANOTHER WAVE WILL MOVE ACROSS THE OUTLOOK AREA...THUNDERSTORMS HAVE THE POTENTIAL TO REDEVELOP ACROSS PORTIONS OF WESTERN NEBRASKA THEN MOVE EAST INTO NORTH CENTRAL NEBRASKA OVERNIGHT. THERE IS A SLIGHT RISK FOR THESE THUNDERSTORMS TO REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE LARGE HAIL. AFTER TUESDAY...THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE FRIDAY AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY NIGHT. 13
In the hours before
Local storm report, Jun 21, 12:20 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1220 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
NICKEL SIZE HAIL FELL FOR 15 MIN.
&&
JWSLocal storm report, Jun 21, 12:24 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1224 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
CORRECTED. PREVIOUS REPORT WAS LISTED AS 10 PM CDT AND
SHOULD BE 11 PM CDT...10 PM MDT.
&&
JWSLocal storm report, Jun 21, 1:01 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
101 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 12 N ELLSWORTH 42.23N 102.29W
06/20/2005 0.88 INCH SHERIDAN NE PUBLIC
0602 PM HAIL 22 NNE LISCO 41.79N 102.46W
06/20/2005 1.75 INCH GARDEN NE PUBLIC
HAIL RANGING FROM QUARTER SIZE TO GOLFBALL, MOSTLY 50
CENT PIECES FALLING FROM 602 TO AT LEAST 614 PM.
1000 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
NICKEL SIZE HAIL FELL FOR 15 MIN.
1100 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
CORRECTED. PREVIOUS REPORT WAS LISTED AS 10 PM CDT AND
SHOULD BE 11 PM CDT...10 PM MDT.
&&
JWSLocal storm report, Jun 21, 1:27 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
127 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM HAIL 13 SE ONEILL 42.33N 98.47W
06/21/2005 0.88 INCH HOLT NE LAW ENFORCEMENT
NEAR INTERSECTION OF U.S. HIGHWAY 20 AND U.S. HIGHWAY
275.
&&
SPRINGERLocal storm report, Jun 21, 1:40 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
140 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM HAIL BUTTE 42.91N 98.85W
06/21/2005 0.88 INCH BOYD NE LAW ENFORCEMENT
MULTIPLE REPORTS OF MARBLE SIZED HAIL...HEAVY RAINS AND
GUSTY WINDS IN BUTTE.
&&
JMCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 30 min |
| Jun 20, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 45 min |
| Jun 20, 10:42 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 51 min |
| Jun 21, 1:33 AM CDT | Severe Thunderstorm Warning | LBF | Boyd | 36 min |
| Jun 21, 1:54 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 66 min |
| Jun 21, 2:14 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 61 min |
| Jun 21, 2:44 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha, Rock | 61 min |
| Jun 21, 3:02 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 58 min |
| Jun 21, 3:43 AM CDT | Severe Thunderstorm Warning | LBF | Rock | 62 min |
| Jun 21, 3:59 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.